Vol. 59, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Green’s function inequalities for two-point boundary value problems

Peter W. Bates and Grant Bernard Gustafson

Vol. 59 (1975), No. 2, 327–343
Abstract

Simple inequalities are obtained for the Green’s function G(t,s) of a two-point boundary value problem for a k-th order linear ordinary differential equation. The constants appearing in the inequalities are best possible. Each estimate has right side a product of a function of t and a function of s. Illustrations are given for k = 2,3,4 and certain k-th order constant coefficient operators.

Mathematical Subject Classification 2000
Primary: 34B05
Secondary: 34C10
Milestones
Received: 21 March 1975
Revised: 18 June 1975
Published: 1 August 1975
Authors
Peter W. Bates
Department of Mathematics
Michigan State University
D207 Wells Hall
East Lansing MI 48824-1027
United States
Grant Bernard Gustafson